MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CON INS SZ5-6 25MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIND, CEMENTD, POLY/MET/POLY

SMITH & NEPHEW, INC. GNS II CON INS SZ5-6 25MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIND, CEMENTD, POLY/MET/POLY
Model Number 71420548
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 10/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that primary procedure was performed in january this year.According to the surgeon, the patient dislocated the patella and had a quadriceps injury, requiring a medial patellofemoral ligament (mpfl) repair.The insert was removed and a smaller trial was inserted (21mm) to repair the mpfl.
 
Additional Manufacturer Narrative
It was reported that the patient dislocated the patella and had a quadriceps injury, requiring a medial patellofemoral ligament repair.The insert was removed and a smaller trial was inserted (21mm) to repair the mpfl.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.A clinical evaluation noted that no relevant supporting documentation was provided, therefore a thorough medical investigation could not be performed.Some potential causes of the reported event could include but are not limited to surgical technique, trauma injury or abnormal loading of limb.Without the return of the actual product involved and no medical records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GNS II CON INS SZ5-6 25MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIND, CEMENTD, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10841660
Report Number1020279-2020-06465
Device Sequence Number11682660
Product Code JWH
UDI-Device Identifier03596010208163
UDI-Public03596010208163
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420548
Device Catalogue Number71420548
Device Lot NumberC1813401
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer02/15/2021
Initial Report FDA Received Date11/15/2020
Supplement Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1